Oregon, 2006

Damaging Wind in Oregon, August 10, 2006

August 10, 2006 · NWS PDT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM PST, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 10, 1:30 PM PST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT THU AUG 10 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY...AN UPPER LEVEL TROUGH IS
MOVING THROUGH THE AREA THIS AFTERNOON. A LINE ON RADAR EXTENDS FROM
NORTHEAST WASHINGTON TO OTHELLO TO GRASS VALLEY OREGON TO OAKRIDGE.
ALL THUNDERSTORM DEVELOPMENT WILL BE AT OR AHEAD OF THIS EASTWARD
MOVING LINE (AREA OF BEST ASCENT AHEAD OF THE TROUGH). THE POTENTIAL
EXISTS FOR GUSTY WINDS AND HAIL WITH THESE STORMS. THE LINE IS WEAK
IN OUR CWA (OTHELLO SOUTH) BUT THUNDERSTORMS ARE DEVELOPING IN THE
UNSTABLE AIR AHEAD OF IT IN OREGON. AS THIS LINE MOVES SLOWLY EAST
THE POSSIBILITY OF THUNDERSTORMS TONIGHT WILL MOVE EAST. WILL ISSUE
FORECAST COVERING ALL THIS AREA...DROP NORTHEAST PART OF IT IN 3
HOURS (EARLY EVENING WORDING)...AND THE REST OF IT AFTER MIDNIGHT
(EVENING WORDING). FLAT WESTERLY FLOW WILL BE OVER THE ARE LATE
TONIGHT THROUGH EARLY AFTERNOON FRIDAY. WINDS WILL BE BRIEFLY BREEZY
TONIGHT WITH THE TROUGH PASSAGE...AND AGAIN FRIDAY AS WINDS ALOFT
MIX TO THE SURFACE. WINDS WILL BE HIGHEST IN THE COLUMBIA RIVER
GORGE...KITTITAS VALLEY...AND RIDGETOPS IN MOUNTAINS...BUT OTHER
AREAS WILL IN OCCASIONALLY BREEZY. COOLER TEMPERATURES WILL ALSO
MOVE IN BEHIND THE TROUGH TONIGHT. ANOTHER TROUGH WILL MOVE THROUGH
LATE FRIDAY AFTERNOON/EVENING AND MAY TRIGGER THUNDERSTORMS IN NE
OREGON. THE ATMOSPHERE WILL BE MORE STABLE THAN TODAY...BUT NAM
MODEL HAS LINGERING INSTABILITY FROM GRANT COUNTY TO WALLOWA
COUNTY. NOT SURE IF IT WILL BE ENOUGH TO TRIGGER THUNDERSTORMS BUT
CAN NOT RULE IT OUT. ANOTHER TROUGH WILL MOVE THROUGH SATURDAY
EVENING...BUT THE ATMOSPHERE WILL BE MORE STABLE AND MOISTURE WILL
BE LIMITED SO EXPECT THE TROUGH PASSAGE SATURDAY TO BE DRY. SUNDAY A
RIDGE WILL BUILD OVER THE AREA WITH INCREASING TEMPERATURES.
COONFIELD

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE AREA WILL BE UNDER
WEAK HIGH PRESSURE THROUGH MONDAY NIGHT. THIS WILL KEEP THINGS DRY
AND MOSTLY CLEAR WITH TEMPERATURES INTO THE LOWER 90S IN THE WARMEST
LOCATIONS ON MONDAY. ON TUESDAY AN UPPER LEVEL TROUGH AND AN
ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA. THIS WILL SET OFF
SOME RAIN SHOWERS AND POSSIBLY ONE OR TWO THUNDERSTORMS IN THE
WASHINGTON CASCADES AND THE MOUNTAINS OF CENTRAL AND EASTERN OREGON
TUESDAY AFTERNOON AND EVENING. THE COLD FRONT WILL HAVE CONSIDERABLE
COOL AIR BEHIND IT AND TEMPERATURES WILL FALL 4 TO 7 DEGREES ON
WEDNESDAY TO THE UPPER 70S AND LOWER 80S IN THE LOWER ELEVATIONS. AS
THE TROUGH MOVES VERY SLOWLY THROUGH THE AREA...THERE WILL BE A
CONTINUED SLIGHT CHANCE OF RAIN SHOWERS IN THE MOUNTAINS THROUGH
WEDNESDAY EVENING. THE TROUGH WILL BROADEN OUT THURSDAY BRINGING IN
A MORE WESTERLY FLOW AND ALLOWING SHOWERS TO END EXCEPT IN THE
WASHINGTON CASCADES. TEMPERATURES WILL REBOUND ON THURSDAY BUT STILL
REMAIN 3 TO 5 DEGREES BELOW NORMAL. PERRY

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT ALL
TAF LOCATIONS AND ALONG ALL TWEB ROUTES. AN UPPER LEVEL TROUGH IS
CROSSING THE AREA WILL PRODUCE THUNDERSTORMS THROUGH THIS EVENING.
SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN...HAIL AND
GUSTY WINDS WILL OCCUR NEAR KRDM AND ALONG TWEB ROUTES 366 AND 368.
ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR KPDT AND ALONG THE SOUTHERN
THIRD OF TWEB ROUTE 355. MVFR CONDITIONS ARE POSSIBLE NEAR THE
STRONGEST STORMS. THUNDERSTORM ACTIVITY WILL END BY 06Z. GUSTY
SURFACE WINDS TO 30 KTS WILL BE POSSIBLE NEAR THUNDERSTORMS AND AT
KDLS THIS EVENING AND OVERNIGHT. PERRY

&&

.FIRE WEATHER...INDICATIONS ARE THAT THESE DEVELOPING STORMS WILL BE
WET. GUSTY WINDS ASSOCIATED WITH THE STORMS MAY AFFECT SOME FIRES.
THE STORMS WILL BE SCATTERED OVER NORTHEAST OREGON BUT THE FUELS ARE
DRY...NOT CRITICAL. SINCE THE STORMS ARE NOT DRY AND FUELS NOT
CRITICAL NO RED FLAG WARNING HAS BEEN ISSUED. COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  81  54  83 /  20  10  10   0
ALW  62  84  58  85 /  20  10  10   0
PSC  57  85  53  88 /  10  10  10   0
YKM  52  84  52  86 /  10  10  10   0
HRI  57  82  53  83 /  10  10  10   0
ELN  55  77  53  82 /  10  10  10   0
RDM  42  78  41  78 /  30  10  10  10
LGD  54  79  50  80 /  30  10  10  10
5J0  46  83  45  83 /  30  10  10  10
DLS  58  79  55  82 /  10  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/83/83
Hazardous weather outlook, Aug 10, 3:25 AM PST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
425 AM PDT THU AUG 10 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-111130-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
425 AM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     NORTH CENTRAL OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES

STRONG THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA TODAY WITH INCREASING
LOW TO MID LEVEL MOISTURE AND INSTABILITY. THIS WILL CREATE AN
ATMOSPHERE FAVORABLE FOR AFTERNOON AND EVENING THUNDERSTORMS TO
DEVELOP...SOME OF WHICH MAY CONTAIN DAMAGING WIND AND VERY HEAVY
RAIN. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS FRIDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

LINGERING MOISTURE AND INSTABILITY ON FRIDAY AFTERNOON MAY ALLOW A
FEW MORE ISOLATED THUNDERSTORMS TO DEVELOP...OTHERWISE DRY AND
STABLE CONDITIONS WILL DEVELOP AND PREVAIL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The Pendleton radar (KPDT), 135 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
August 10, 3:08 PM PST
Where
Grant County, 1 mi N of Prairie City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.483, -118.700

Gusts to 60 mph knocked down several trees in the Prairie City area. Some of the fallen trees knocked down power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530408.